Home Forums Melanoma Diagnosis: Stage IV After Ip1 #2

  • This topic is empty.
Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #22141
    cheris
    Participant

    Hello, All,

    I had my second infusion of Ipi last Tues., and on Fri. ended up in the ER, I was kept awake with a bad headache Thurs. night that continued through Fri. My onc wanted me to get an MRI with pituitary cutout. The test showed no inflammation. I had called him since I rarely get headaches and I had read about them turning into real problems. Has anyone else gotten headaches with Ipi? Thanks.

    Cheris

    #65227
    BNP68
    Participant

    YES! You may be experiencing hypophysits. This is not uncommon with Ipi.

    I developed headaches after my 3rd infusion. Mine started as a gradual sinus like headache which over a course of a week started to cover my whole head and over the course of another week became quite uncomfortable. I’ve corresponded with patients that experienced nearly the exact timeline as myself but I also heard from a patient whose headache came on very fast and intense like you are describing.

    I can tell you in my case the first scan I had as a result of the headaches did not show any inflamation but the second scan I had a few weeks later did.

    What I learned from my bout with Hypophysitis (if that is what you have) is that you want to get on top of the inflamation as fast as possible. The problem with the inflamation is it can do permanent damage to the pituitary gland which may lead to endocrine complications. In my case, as well as others I have talked to, within a few hours of being prescribed prednisone the headaches went away. I started with 60mg. If it were me Cheris I would ask if I could have a 60mg dose of prednisone. If it is hypophysitis the headaches should go away very quickly and to me that would be a pretty good indication that’s what you are dealing with. If it doesn’t go away then you can continue to research other avenues.

    Brian

    #65228
    cheris
    Participant

    Thank you, Brian. I had heard about that condition, that’s why I called my doc pretty quickly. My headache is better today, but it was exactly as you described the symptoms. Thanks.

    Cheris

    #65229
    Brendan
    Participant

    Hi Cheris,

    Brian and I often find ourselves on the same threads because of common ipi side effects. I too had a terrible headache that actually began during my third infusion (it felt like my eyes were being pushed out). It did not show up on my MRI, but the docs eventually found to be hypophysitis. I agree with Brian about the prednisone (although I think I was on less than 60mg-I don’t remember).

    Good luck.

    Brendan

Viewing 4 posts - 1 through 4 (of 4 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.